Jump to content

What is going on?


Recommended Posts

Laughing

Hello everyone, I have been having alot of wierd symptoms and I do not know if it is withdrawal or not, or what in the world is going on. For 5 years I have been tapering off of cymbalta and remeron. I have gone from 60 mg of cymbalta down to 3 mg and 45mg of remeron to 15mg. The last time I tapered was in July. In October I started having these bizarre symptoms.  And what is really weird is that it happens every other day...sometimes it might vary every 2 days, but almost like clock work every other day.

I become extremely agitated,   and anxious. I start pacing the floor or rock back and forth. I sometimes feel suicidal.  I feel so desperate at these times. It can last an hour up to 6 hours or so.

My question is? Is this withdrawal? I want so much for a doctor to diagnose me, but I am not sure what doctor to go to.

I dont know if I should hold my meds (which I am doing) or up my meds, or try to finish tapering. I keep going around  and around about what to do.  If I taper are the symptoms going to get worse? I can't handle this anymore, it has been going on for 3 months and I dont know what to do.

 

 

-Laughing-
Zoloft,for 15 years,('99 to'14. On various doses, last dose was 100mg. Somewhere between those years I was on 30 mg of remeron for 3 year's ) then switched to
Cymbalta 60mg and Remeron 45mg. 2014 to 2016
Have tapered to  down to 22mg of remeron, Sept. 2016

2020, I am now on 3 mg of cymbalta and 15 mg of remeron. 

Link to post
Share on other sites
  • Moderator
10 hours ago, Laughing said:

I have gone from 60 mg of cymbalta down to 3 mg and 45mg of remeron to 15mg.

We recommend tapering only one drug at a time.  Otherwise (as may be the case in your situation) if there are problems you won't know the cause.  We recommend tapering the activating (stimulating) drug first, leaving the sedating drug for later tpering in order to preserve sleep.

 

Taking multiple psych drugs? Which drug to taper first?

 

10 hours ago, Laughing said:

In October I started having these bizarre symptoms.  And what is really weird is that it happens every other day...sometimes it might vary every 2 days, but almost like clock work every other day.

Symptoms come and go.  There's no way to predict their timing.

 

The Windows and Waves Pattern of Stabilization

 

10 hours ago, Laughing said:

I dont know if I should hold my meds (which I am doing) or up my meds,

I would hold where you are until you stabilize, which mean that symptoms are more or less the same every day without big swings or changes.  Once you've stabilized, I'd suggest you complete your Cymbalta taper while holding on the Remeron.  Once you've completed the Cymbalta taper, hold for 2 to 3 months, then (if you're feeling stable) you can resume the Remeron taper.

 

10 hours ago, Laughing said:

If I taper are the symptoms going to get worse?

If you are unstable, it is better to hold than to continue tapering.  Continued tapering will likely worsen symptoms.

 

10 hours ago, Laughing said:

t has been going on for 3 months

Unfortunately, three months isn't that long for withdrawal symptoms to continue.  

 

 

 

When we take psychiatric medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  

 

These explain the healing process really well.

 

 

 

How fast did you taper the Cymbalta and Remeron? We recommend tapering by no more than 10% of your current dose every four weeks.  

 

Why taper by 10% of my dosage?

 

Some have taper more slowly.  Tapering two drugs at once complicates the situation.  

 

When you're ready to begin tapering the Cymbalta, this link is specifically about tapering Cymbalta.

 

Tips for tapering off duloxetine (Cymbalta)

 

10 hours ago, Laughing said:

I want so much for a doctor to diagnose me, but I am not sure what doctor to go to.

Doctors, including psychiatrists, know nothing about safe tapering and don't believe that withdrawal from antidepressants exists. See a doctor if you think that will make you feel better.  Be wary if you they want to put you on more psychiatric drugs.  

 

10 hours ago, Laughing said:

 

I become extremely agitated,   and anxious. I start pacing the floor or rock back and forth.

 

Agitation and inner and outer restlessness are typical withdrawl symptoms.

Akathisia vs restlessness, anxiety, agitation - Symptoms and ...

 

 

 

 

 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg 1986-1991 CT, soon reinstated.  CT 2000. RI 1 mg 2011-2016.  Sept. 2016  0.625mg X 3

Nov.27, 2020 Begin 7-week Ativan-Valium crossover and change from 3 daily doses to one 18.75mgai dose (0.311mgpw). Jan. 11, 2021 begin hold at current bedtime 18.75mgai dose.

 

Imipramine 75 mg daily since 1986.  Jan. 2016 began every 3-weeks 10% taper, down to 16mgai (0.44mgpw).  Aug 2016, discovered SA, holding at 16mg.  Taper is 78% complete.  

  

Supplements: omega, vitamins E and D3, magnesium glycinate, probiotic, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to post
Share on other sites

Thank you so much for your reply. Yes I was only tapering cymbalta this past year.

I realize that I need to do only 1 med at a time. Thanks again for all the info. God bless you. 

-Laughing-
Zoloft,for 15 years,('99 to'14. On various doses, last dose was 100mg. Somewhere between those years I was on 30 mg of remeron for 3 year's ) then switched to
Cymbalta 60mg and Remeron 45mg. 2014 to 2016
Have tapered to  down to 22mg of remeron, Sept. 2016

2020, I am now on 3 mg of cymbalta and 15 mg of remeron. 

Link to post
Share on other sites
  • 2 weeks later...

Dear Laughing, the lower doses are particularly hard to taper as the drug's effects do not diminish proportionally but rather a small dosage has a big effect and then as you add more drug the additional effect is smaller. So as you peel that away when tapering, getting down from 15 to 14 is not the same as going down from 3 to 2. You seem to be doing the right thing going very slowly and holding when needed. I want to reassure you that it is likely just a bump in the road and things will get better.  Try to hang on! 

 

Hope you are already feeling at least a bit better. This is tough but you are tougher! 

Aug  2000 - July 2003 (ct, 4-6 wk wd) , citalopram 20 mg ,  xanax prn, wellbutrin for a few months (don't remember dates), trazodone prn 

Dec 2004 - July 2018 citalopram 20 mg

Aug 2018 - citalopram 40 mg (self titrated up), occasionally did this in difficult times 

September 2018 - January 2019 tapered citalopram - 40/30/20/10/5 no issues until a week after reaching 0

Feb 2019 0.25 xanax/day, then 0.5/day (3 weeks) over to klonopin 0.25 once a day to manage severe wd

March 6, reinstated citalopram 2.5 mg (liquid), klonopin 0.25 mg for sleep 2-3 times a week

Apr 1st 2.0 mg (liquid), klonopin 0.25 once a week, April  14 , 2019 - citalopram 1.8 mg (liquid), May 8, 2019 - citalopram 1.6 mg (liquid),  July 27, 2019 - citalopram 1.5 mg (liquid),  August 15, 2019 - citalopram 1.35 (liquid)

 

 supplements:  melatonin 1 mg  

 

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy